Jump to content

Benzobuddies say faster taper is ok. Is it?


TJo

Recommended Posts

I've been tapering off my klonopin since reinstating. I'm going slow by some standards and fast by some standards. How will I know what's the right rate for me? I haven't felt right the whole time I've been on it and I don't feel right as I taper off of it. I hate most days because I'm uncomfortable, that's not new. I don't understand the idea of stabilizing. What does that mean? If I hold longer will I have fewer symptoms? I'm at .065 from .125 in June. So I've gone down by about 50% in two months. I have ok days and bad days and everything in between. If I go more slowly, will it help? Or does it feel like this because it's supposed to be kind of awful? 

 

Wondering if I should slow it down.

Tjo

Remeron - off since July 2013
Lamictal- 50 and holding

klonopin- .125  June 26, 2013 tapering by .01 every 5-7 days

                .065 August 11, 2013

Link to post
Share on other sites
  • Moderator Emeritus

I've been tapering off my klonopin since reinstating. I'm going slow by some standards and fast by some standards. How will I know what's the right rate for me? I haven't felt right the whole time I've been on it and I don't feel right as I taper off of it. I hate most days because I'm uncomfortable, that's not new. I don't understand the idea of stabilizing. What does that mean? If I hold longer will I have fewer symptoms? I'm at .065 from .125 in June. So I've gone down by about 50% in two months. I have ok days and bad days and everything in between. If I go more slowly, will it help? Or does it feel like this because it's supposed to be kind of awful? 

 

Wondering if I should slow it down.

Tjo

 

You might find this topic, What does stabilizing mean to be helpful.  The concept of stabilizing is the same for any psychotropic.

 

You would feel better if you held until your symptoms lessen or stop all together. And NO, 'it does not need to feel awful!'  I'm curious... what makes you think tapering is supposed to make you feel dreadful.  You have felt bad all the way down your taper? (You don't say what the highest dose of K was, or how long you have been tapering.)  I see you just went off Remeron in July of this year... this would be a complicating factor that is intensifying the K taper.

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to post
Share on other sites
  • Administrator

If you're feeling lousy at a faster rate, a slower rate may reduce symptoms. At this point, you may wish to hold on the tapering to see if symptoms subside or at least become more of a recognizable pattern -- aka stabilizing.

 

You need to negotiate the rate of your taper with your own nervous system, not anyone on Benzobuddies -- or here, for that matter.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Share on other sites
  • Moderator Emeritus

Just FYI if you have gone down by 50% in two months that is much faster than the 10% taper that we recommend here.  In my experience people don't do well with benzo tapers that fast unless they were only on the drug for a few weeks to begin with.

 

You may want to read some of our threads in the Tapering area and in the benzo discussion area.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to post
Share on other sites

I've been tapering off my klonopin since reinstating. I'm going slow by some standards and fast by some standards. How will I know what's the right rate for me? I haven't felt right the whole time I've been on it and I don't feel right as I taper off of it. I hate most days because I'm uncomfortable, that's not new. I don't understand the idea of stabilizing. What does that mean? If I hold longer will I have fewer symptoms? I'm at .065 from .125 in June. So I've gone down by about 50% in two months. I have ok days and bad days and everything in between. If I go more slowly, will it help? Or does it feel like this because it's supposed to be kind of awful? 

 

Wondering if I should slow it down.

Tjo

You'll know what's right for you by the symptoms you feel after making a cut.

A presence of symptoms means you are going too fast.

It's a very individual thing.

Holds have never helped me, but I have known short hold periods to be helpful to others.

Only the daily taper worked for me, I could  not tolerate the cut-and-hold-style.

Different strokes for different folks, but I've seen much more success with the daily type tapers, including symptoms fading and people stepping off ok at 0mg.

It's not ok to go faster as you are already feeling uncomfortable.

pregan taper 600mg down to 240mg, daily cuts since xmas

valium, just over 75mg, tapering 0.1 a day, will keep this more udated, cos amounts going down

i have borderline personality, chronic ptsd, and suspected adhd and substance misuse as a symptom, which i am addressing with help of medical staff, drugs agencies & mh sta

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy